I had essure titanium springs put in my fallopian tubes June of '06. That winter my skin on my hands started cracking and bleeding. I assumed it was from the winter weather. I went to a dematologist who said it was exzema (eczema) and it was moderate. Now 2 years later it has progressed to the bottoms of my feet and my hands. It itches all the time. I feel like I have poison oak. I get very deep cracks in my feet and it is hard to walk. My hands are peeling, cracked and bleeding. It seems to be getting worse. It doesn't matter what I put on it, it doesn't go away. Even topical prescription cortizone doesn't do anything. This really acts like an allergy. My body is on high alert. I even itch after taking benedryl. It makes me think I am allergic to the titanium in the springs. I am sure this is not the only ingredient in them though. Can you find any information on this? Should I go get allergy tested and for what metals? Thank you for any help.
"Miserable in California"
True allergy to titanium is rare.When titanium is combined with other metals like nickel,then allergy can take place as nickel is a common sensitizer. Diagnosis is done by skin patch test or blood tests for allergy. MELISA (Memory Lymphocyte Immunostimulation Assay) test is a blood test that is confirmatory for metal allergy.
I feel that you should consult your doctor and talk about this allergy and the option of changing the metal springs as avoidance is the only treatment for metal allergies. Desensitization techniques, such as allergy shots,also are not effective for metal allergies.
Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional queries.Kind regards.
Did you get preganant since the spring implant? Sometimes your immune system changes after a pregnancy. I develped celiac disease after baby #1. Also develped a reaction to swimming in fresh water ponds and lakes. Never had that before the pregnancy. I hope you find out what is bothering you.
Did you ask your Dr. if nickle is in the springs? That is a common allergen.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.